MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Obstruction/Occlusion (2422)
Date of Event 02/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per op notes, ¿prior incision was re-opened.A large left lower quadrant hernia defect containing the omentum was identified and reduced.A composix kugel mesh (device 1) was placed within the fascial defect and secured with sutures.¿ (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with partial excision of composix kugel mesh (device 1).Per op notes, ¿a palpable bulge was noted in the left lower quadrant.A large amount of mesh begins to extrude through the hernia defect into the anterior abdominal wall.The mesh was not fixed to the abdominal wall, extruding through the fascia and eroding the abdominal wall.The mesh (device 1) was excised, and the remaining mesh was well incorporated.The defect was closed primarily with sutures.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of composix kugel mesh (device 1) and implant of bard flat mesh (device 2).Per op notes, ¿a vertical midline incision was made.A moderate sized hernia defect was identified at the lower aspect of the incision.The mesh (device 1) was noted to be floating free and not adherent to the fascia.The mesh (device 1) was fully mobilized and excised.The fascial laxity was also noted in the left lateral area and several weakness were noted which were repaired with sutures.A bard flat mesh (device 2) was placed and secured with sutures." (b)(6) 2012 - patient was diagnosed with small bowel obstruction thereby underwent repair.Per op notes, ¿a vertical midline incision was made towards the previous midline scar.The mesh (device 2) was not fully approximated the fascia with a small amount of old hematoma present.Adhesions to the midline fascia was lysed and the bowel was taken down.The bowel was freed up from all adhesions.The proximal jejunum appeared scarred and redundant.The defect was closed and repaired with sutures.The mesh (device 2) was not incorporated and the fascia was trimmed to incorporate the area and repaired with sutures.¿ (b)(6) 2013 ¿ the patient was diagnosed with small bowel obstruction thereby underwent open repair with lysis of adhesions.A vertical midline incision was made.Dense adhesions were identified and dissected free.The old mesh (device 2) was well incorporated.The bowel was adherent to the fascia and was dissected free.The wound was mobilized off the anterior abdominal wall and adhesions were lysed.A ring type area of obstruction was identified and the area was lysed.The serosal tears were repaired with sutures.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24504680
Report Number1213643-2026-00278
Device Sequence Number10509890
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(17)160928(10)HUVI0527
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number0112660
Device Lot NumberHUVI0527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale